MAUDE Adverse Event Report: BIOTRONIK AG ORSIRO MISSION US 2.25/26; CORONARY DRUG-ELUTING STENT

BIOTRONIK AG ORSIRO MISSION US 2.25/26; CORONARY DRUG-ELUTING STENT
Model Number 453955
Medical Device Problem Codes Failure to Advance (2524); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Combination product: yes.The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The technical investigation revealed that the balloon is still well folded and has not been inflated.Microscopic inspection showed stent imprints on the exposed balloon surface, indicating that the stent was initially crimped centered on the balloon.The stent was not returned.Review of the production documentation verified that the device was manufactured according to specifications and passed all in-process controls and the final inspection.During final inspection, every stent system undergoes visual inspection to ensure correct stent embedding and homogeneous crimping of the stent.Further, the stent retention force of a defined amount of samples is tested by means of manufacturing process output monitoring.Based on the conducted investigations of the device being subject to this complaint, no manufacturing or material related root cause could be determined.It should be noted that, according to the ifu, the distal lesion should be initially stented, followed by stenting of the proximal lesion when treating multiple lesions.The ifu further advises the user to pre-dilate the lesion using a recommended balloon diameter that is 0.5 mm smaller than the reference vessel diameter and balloon length equal to or shorter than the target lesion length.
 
Event or Problem Description
Orsiro mission was selected for treatment of a moderately calcified lesion (100% stenosis degree) in a moderately tortuous part of a totally occupied rca by direct stenting.Three orsiro missions stents were successfully implanted from the ostium to the distal rca.Thereafter, the affected orsiro mission was introduced but "was held up going through the proximal stent".During device withdrawal, the stent dislodged from the balloon, leaving the stent half in proximal rca and in the guiding catheter.The stent was successfully retrieved with a snare.In an additional intervention two days later, a stent could be successfully implanted in the distal rca.The patient did fine and was discharged home.

Brand Name
ORSIRO MISSION US 2.25/26
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BIOTRONIK AG
ackerstrasse 6
bulach, zurich 8180
SZ  8180
Manufacturer (Section G)
BIOTRONIK AG
ackerstrasse 6
bulach, zurich 8180
SZ   8180
Manufacturer Contact
tina mueller
ackerstrasse 6
bulach, zurich 8180
SZ   8180
MDR Report Key25159498
Report Number8043892-2026-04231
Device Sequence Number9516473
Product Code NIQ
UDI-Device Identifier07640130456112
UDI-Public(01)07640130456112(17)290316(10)02264068
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
P170030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number453955
Device Lot Number02264068
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2026
Initial Report FDA Received Date05/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown